Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 30, 2005, 7:02 AM CDT for LaPorte County, Pulaski County, Starke County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2005, 7:02 AM CDT (12:02 UTC)
- Expired
- Jun 30, 2005, 7:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties LaPorte County, IN, Pulaski County, IN, Starke County, IN
The radar
The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 301203
SVRIWX
INC091-131-149-301300-
/O.NEW.KIWX.SV.W.0063.050630T1202Z-050630T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
702 AM EST THU JUN 30 2005
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA PORTE COUNTY IN INDIANA
PULASKI COUNTY IN INDIANA
STARKE COUNTY IN INDIANA
* UNTIL 800 AM EST(800 AM CDT)
* AT 657 AM CDT(657 AM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WESTVILLE TO 6 MILES EAST OF
WANATAH TO 4 MILES SOUTHWEST OF NORTH JUDSON TO 3 MILES EAST OF
FRANCESVILLE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
WINAMAC AND NORTH JUDSON...
LA PORTE...
KINGSFORD HEIGHTS...
KNOX...
HAMLET...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4161 8700 4132 8690 4111 8689 4095 8690
4103 8650 4138 8649 4167 8653 4174 8654
4174 8678
$$1 follow-up statement
000
WWUS53 KIWX 301230
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
727 AM EST THU JUN 30 2005
INC091-131-149-301237-
/O.CAN.KIWX.SV.W.0063.000000T0000Z-050630T1300Z/
LA PORTE IN-STARKE IN-PULASKI IN-
727 AM EST THU JUN 30 2005
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR...
LA PORTE COUNTY IN INDIANA
PULASKI COUNTY IN INDIANA
STARKE COUNTY IN INDIANA
AT 722 AM CDT(722 AM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE
EITHER WEAKENED AND ARE MOVING OUT OF THE AREA...AND NO LONGER POSE
AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. LOCALLY HEAVY RAINFALL AND
WIND GUSTS TO 40 MPH CAN BE EXPECTED.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4161 8700 4132 8690 4111 8689 4095 8690
4103 8650 4138 8649 4167 8653 4174 8654
4174 8678
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:31 AM CDT, 31 minutes earlier.
Area forecast discussion, Jun 30, 6:31 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 631 AM EST THU JUN 30 2005 .AVIATION... COMPLICATED FORECAST FOR THE NEXT 12 TO 18 HOURS AS ONE LINE OF STORMS HAS BEEN TAKING SHAPE WEST OF KSBN OVER THE PAST FEW HOURS. WIND GUSTS AVERAGING IN THE 35 TO 40 KT RANGE WITH THE LINE...SO HAVE WENT WITH PREDOMINATE THUNDER WITH GUST TO 35 KTS FOR A FEW HOURS AT THE START THEN ALLOW FOR BREAK IN THE ACTION. LINE SHOWING SIGNS OF DEVELOPING SOUTH AND MAY REACH KFWA...BUT WILL BE OUTRUNNING BEST LLJ SO FOR NOW WILL JUST HAVE CB MENTION LATER THIS MORNING. BETTER SHOT FOR STORMS WILL BE THIS AFTERNOON FOR KFWA WITH CHANCES AT KSBN A BIT MORE QUESTIONABLE DEPENDING ON EFFECTS OF CURRENT LINE. FOR NOW HAVE WENT VCTS AT KSBN FOR SEVERAL HOURS THIS AFTERNOON. AT KFWA HAVE INCREASED TO PREDOMINATE MVFR STORMS. COULD VERY WELL BE WIND GUSTS OVER 60 KTS IF EVERYTHING COMES TOGETHER BUT HAVE DECIDED TO LEAVE OUT FOR NOW. BY LATER THIS EVENING THINGS SHOULD BE CLEARING OUT. && .PREV DISCUSSION... SHORT TERM... TODAY AND TONIGHT. SEVERAL FORECAST CONCERNS THIS MORNING. SEVERE MCS OVER WI AND IA CONTINUES TO MOVE EAST BUT SLOW WEAKENING IS OCCURRING. LOW LEVEL JET HAS VEERED AND SHORT WAVE RIDGE MOVING EAST IS ALLOWING STORMS TO HEAD A LITTLE MORE EAST NOW. REMAINING CONVECTION WILL LIKELY MOVE INTO NORTHWEST AREAS 12-14Z. PLENTY OF INSTABILITY AHEAD OF THIS ACTIVITY SO QUESTION IS WHAT STATE IT WILL BE IN WHEN ARRIVING. PLAN TO KEEP CHANCE POPS ALL AREAS THIS MORNING. EAST WILL HAVE TO DEAL WITH A DEVELOPING WEAK LINE OF SHRA WITH A FEW LTG STRIKES NOW DEVELOPING ALONG LAKE MICHIGAN SHORE LINE AND MOVING EAST. THERMODYNAMICS AND KINEMATICS COME TOGETHER TODAY FOR A WIDESPREAD SEVERE WEATHER EVENT. MID LEVEL SPEED MAX APPROACHES THIS AFTERNOON AS OUTFLOW BOUNDARIES BEGIN INTERACTING WITH VERY UNSTABLE AIRMASS THAT WILL BE IN PLACE. BEST CHANCES WILL BE CENTRAL THIS AFTERNOON AND SOUTHEAST LATE AFTERNOON AND EVENING. NORTHWEST AREAS MAY ONCE AGAIN MISS THE EVENT AS OUTFLOW PUSHES THROUGH THERE THIS MORNING AND IGNITES SOMEWHERE FROM HILLSDALE MICHIGAN TO MONTICELLO INDIANA. NEARLY IMPOSSIBLE TO TIME THIS ACCURATELY SO WILL BASICALLY HAVE LIKELY POPS SOUTHEAST OF THIS LINE AND HIGH CHANCE TO THE NORTHWEST. WILL ALSO MENTION SEVERE ALL AREAS WITH DAMAGING WINDS IN EXCESS OF 70 MPH THE MAIN THREAT. ISOLATED TORNADOES ALSO POSSIBLE GIVEN BACKING LOW LEVEL WINDS THIS MORNING...ABUNDANT INSTABILITY TO SUPPORT STRONG UPDRAFTS AND NUMEROUS BOUNDARIES. LOCALLY HEAVY RAIN ALSO POSSIBLE IN THE SOUTHEAST. HEAT ALSO A CONCERN TODAY AS THERMAL PROFILE SUPPORTS TEMPERATURES WELL INTO 90S. POOLING DEWPOINTS IN THE LOWER 70S MAY MIX A LITTLE BY EARLY AFTERNOON BUT STILL SHOULD CARRY UPPER 60S OR 70. EXPECTING MIXING THIS MORNING SO HIGHS BY AFTERNOON SHOULD BE WELL INTO 90S. WENT WITH LOCAL WAM METHOD WHICH WAS A DEGREE OR TWO ABOVE MOS. COMBINATION OF TEMPS AND DEWPOINTS GIVE A FEW HOURS OF HEAT INDICES IN THE 100 TO 103 RANGE. WITH CONVECTION EXPECTED BY EARLY AFTERNOON AND SINCE THIS IS THE LAST DAY OF A RELATIVELY LONG WARM SPELL...HAVE DECIDED NOT TO ISSUE A HEAT ADVISORY BUT WILL HEADLINE THE ZFP AND INCLUDE IN HWO. LONG TERM... FRIDAY THROUGH WEDNESDAY OTHER THAN A SLGT CHC FOR A LINGERING SHOWER FIRST THING FRIDAY AM AS COLD FRONT MOVES EAST OF THE AREA...MUCH OF THE HOLIDAY WEEKEND CONTINUE TO LOOK PERFECT FOR OUTDOOR ACTIVITIES WITH SEASONABLE TEMPERATURES AND LOTS OF SUNSHINE. BY MONDAY...RETURN SW FLOW WILL SETUP AHEAD OF ANOTHER FRONTAL BOUNDARY TO THE WEST. HOW FAR EAST THIS FRONT MAKES IT MONDAY INTO TUESDAY AND ITS POTENTIAL RETURN BACK NORTH ON WEDS REMAIN QUESTIONS THAT WILL NEED TO BE RESOLVED IN COMING FORECASTS AS MODELS CONTINUE TO VARY ON EXACT POSITIONING AND EFFECTS OF THE FRONT. FOR NOW...PERSISTENCE WARRANTED FOR GRIDS/ZONES SO NO CHANGES. TEMPS STILL APPEAR TO HEAD BACK ABOVE NORMAL TOWARDS THE END OF THE PERIOD. LAYOUT OF TEMPS COULD BE TRICKY DEPENDING ON EXACT LOCATION OF THE BOUNDARY. && .IWX WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .MI...NONE. .OH...NONE. .LK MI...NONE. && SHORT TERM/AVIATION...LASHLEY LONG TERM...FISHER
Hazardous weather outlook, Jun 30, 4:40 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED DAY ONE NATIONAL WEATHER SERVICE NORTHERN INDIANA 440 AM EST THU JUN 30 2005 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-010939- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 440 AM EST THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE TODAY INTO THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS IN EXCESS OF 70 MPH BEING THE MAIN THREAT. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE...ALONG WITH LOCALLY HEAVY RAINFALL. HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S TODAY COMBINED WITH HUMID CONDITIONS WILL ALLOW HEAT INDICES TO CLIMB TO AROUND 100 DEGREES FOR A FEW HOURS LATE THIS MORNING INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING...AS WELL AS ON WEDNESDAY. IT REMAINS TO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-010939- 440 AM EST THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE TODAY INTO THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH WIND GUSTS IN EXCESS OF 60 KNOTS BEING THE MAIN THREAT AS WELL AS DEADLY LIGHTNING. LARGE HAIL WILL ALSO BE POSSIBLE. THERE IS AN INCREASED RISK FOR RIP CURRENTS THIS AFTERNOON IN THE WAKE OF ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WEST TO NORTHWEST WINDS WILL INCREASE THE RISK FOR RIP CURRENTS ON FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS WELL AS ON WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX FISHER
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:12 PM CDT | Severe Thunderstorm Warning | IWX | Adams | 41 min |
| Jun 30, 5:53 AM CDT | Special Marine Warning | IWX | 2 hr | |
| Jun 30, 5:32 PM CDT | Severe Thunderstorm Warning | IWX | Huntington, Wabash | 58 min |
| Jun 30, 5:37 PM CDT | Severe Thunderstorm Warning | IWX | Grant | 53 min |
| Jun 30, 6:08 PM CDT | Severe Thunderstorm Warning | IWX | Allen, Wells | 72 min |
| Jun 30, 6:14 PM CDT | Severe Thunderstorm Warning | IWX | Jay | 61 min |
| Jun 30, 6:36 PM CDT | Severe Thunderstorm Warning | IWX | Blackford, Jay | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.